Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 71, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 5, 2022, 1:04 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 1:04 PM MDT (19:04 UTC)
- Expired
- Aug 5, 2022, 4:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The Holloman AFB radar (KHDX), 175 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
030
WGUS54 KEPZ 051904
FFWEPZ
NMC017-052130-
/O.NEW.KEPZ.FF.W.0071.220805T1904Z-220805T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
104 PM MDT Fri Aug 5 2022
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
North Central Grant County in southwestern New Mexico...
* Until 330 PM MDT.
* At 104 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Black Canyon. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of North Central Grant County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3320 10788 3314 10785 3309 10797 3313 10811
3314 10816 3319 10810 3320 10803
FLASH FLOOD...RADAR INDICATED
$$
AB1 follow-up statement
561
WGUS54 KEPZ 052057
FFWEPZ
NMC017-052230-
/O.EXT.KEPZ.FF.W.0071.000000T0000Z-220805T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
257 PM MDT Fri Aug 5 2022
The National Weather Service in El Paso Tx/Santa Teresa has extended
the
* Flash Flood Warning for...
North Central Grant County in southwestern New Mexico...
* Until 430 PM MDT.
* At 257 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Black Canyon. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of North Central Grant County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3320 10788 3314 10785 3309 10797 3313 10811
3314 10816 3319 10810 3320 10803
FLASH FLOOD...RADAR INDICATED
$$
ABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 11:50 AM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 5, 11:50 AM MDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1150 AM MDT Fri Aug 5 2022 .AVIATION...18Z TAF CYCLE... Generally VFR conditions with SCT100 SCT-BKN250. Developing over the mountains...scattered BKN-OVC050 3-5SM -TSRA with hail to one-half inch and wind gusts of 30-40KT possible with these storms. These storms moving or forming over the lowlands after 20Z. Best lowland chances for thunderstorms mainly from the Rio Grande Valley west. Most thunderstorms ending by 07Z...though a few showers/thunderstorms may continue to 12Z. && Hefner .PREV DISCUSSION...353 AM MDT Fri Aug 5 2022... .SYNOPSIS... Somewhat drier air will push into areas east of the Rio Grande generally keeping the focus for thunderstorms with the potential for localized flooding in western areas. Warm temperatures will continue to be seen areas east of the Rio Grande accompanying the drier air. The monsoonal tap of moisture continues to be disrupted as the meandering upper-high pressure only swirls around trapped moisture into the area. Moisture content will be near average or just above average allowing for daily rounds of afternoon monsoonal thunderstorms. Temperatures will steadily decline a degree or two each day through much of next week. && .DISCUSSION... .SHORT TERM...Today and Tonight... Like last night, ongoing convection should be wrapping up as the the forecast period begins. We continue to see above average moisture across the region. The precipitable water value (PW) from last nights balloon sounding was a little above an inch and this morning satellite passes indicate slightly higher PW's. The satellites also indicate that some slightly drier air has moved into the region the southern part of the area , but that really hasn't slowed ongoing convection this AM. We will see the convection wrapping up this morning and clouds will be on the decrease to start the day. Then later in the morning we will see clouds on the increase, as again above average high temperatures will combine with abundant moisture to help fuel scattered mountain and isolated to scattered lowland thunderstorms this afternoon and evening. Like the last few days, no clear trigger to get thunderstorms going, so it should be the typical pattern for the monsoon season, with the mountain thunderstorms starting first and then the lowlands getting in on the action in the late afternoon and evening hours. Our high temperatures this afternoon will run 3 to 5 degrees above average. El Paso may end its current streak of triple digit days at 4 as today's high temperature is forecasted to be 99. Thunderstorms may linger into the overnight ours again, but where they form and move, will depend a lot on outflow boundaries from earlier thunderstorms. Low temperatures Saturday morning will run a few degrees above average. && .LONG TERM...Saturday through Friday... Upper-high pressure will elongate itself over the central Plains on Saturday. Drier air will start filtering into areas east of the Rio Grande with PW values of ~0.9" (below average) and ~1.2" (above average) for areas out west. Scattered mountain thunderstorms in the early afternoon will transition to isolated lowland storms by the early evening. With the higher moisture content in place for western areas, these locations will have increased chances for localized flooding. As for eastern areas, drier air may keep things somewhat quiet, but the drier air could have the potential to enhance convection. Small hail and gusty winds may also be seen with thunderstorms Saturday. Heading into Sunday, the upper-high is fairly stagnant over the central Plains, but will begin to erode away. Above average moisture will slosh around the Borderland allowing for another round of monsoonal thunderstorms areawide with the same aforementioned hazards as we will see on Saturday. The ridge will rebuild over the Four Corners region on Monday and will slowly meander eastward through Friday morning. The work week will consist of near average or just above average moisture content from recycled moisture and will continue the pattern of daily afternoon thunderstorms. && .FIRE WEATHER... Our low grade monsoon pattern will continue for the next seven days. Saturday and Sunday may see lower chances for thunderstorms, but then better rain chances return for the start of next week. Critical fire weather conditions are not expected through at least the middle of next week. The winds, away from thunderstorms, will stay well below critical levels and our min RH's look to stay at or above 15% for today through next Thursday. Ventilation rates will range from good to very good for today through the weekend. && && && .PRELIMINARY POINT TEMPS/POPS... El Paso 99 75 100 75 / 20 20 0 0 Sierra Blanca 93 69 93 69 / 20 20 0 0 Las Cruces 98 71 99 71 / 20 20 20 10 Alamogordo 95 69 96 69 / 30 20 30 0 Cloudcroft 71 51 71 50 / 50 20 40 0 Truth or Consequences 94 71 95 70 / 40 40 30 30 Silver City 87 65 88 64 / 50 40 50 40 Deming 95 70 97 70 / 40 40 20 20 Lordsburg 92 69 95 69 / 40 40 30 40 West El Paso Metro 98 75 99 75 / 20 20 10 0 Dell City 98 69 98 68 / 20 20 0 0 Fort Hancock 99 72 99 72 / 20 20 0 0 Loma Linda 91 68 91 68 / 20 20 10 0 Fabens 98 73 98 72 / 20 20 0 0 Santa Teresa 96 71 97 71 / 20 20 10 10 White Sands HQ 95 73 96 73 / 20 20 20 10 Jornada Range 95 68 96 70 / 20 20 20 20 Hatch 95 69 97 70 / 30 30 20 20 Columbus 95 71 97 71 / 30 40 10 20 Orogrande 96 69 96 70 / 20 20 20 0 Mayhill 82 57 83 56 / 50 20 30 0 Mescalero 81 56 81 55 / 60 20 40 10 Timberon 81 56 81 55 / 40 20 30 0 Winston 86 63 86 62 / 50 40 50 40 Hillsboro 92 68 94 67 / 40 40 40 30 Spaceport 94 67 95 69 / 20 30 30 20 Lake Roberts 85 60 86 60 / 50 40 60 40 Hurley 91 67 93 67 / 40 40 40 40 Cliff 94 65 95 63 / 50 40 60 40 Mule Creek 88 62 89 64 / 50 40 60 50 Faywood 90 68 91 67 / 40 40 40 30 Animas 92 68 95 67 / 40 50 30 40 Hachita 91 68 94 67 / 40 50 20 30 Antelope Wells 90 66 94 66 / 50 50 30 40 Cloverdale 86 63 89 62 / 50 60 30 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:58 AM MDT | Special Weather Statement | EPZ | Doña Ana | 32 min |
| Aug 5, 1:10 AM MDT | Special Weather Statement | EPZ | Doña Ana | 35 min |
| Aug 5, 1:26 AM MDT | Special Weather Statement | EPZ | Doña Ana | 34 min |
| Aug 5, 1:17 PM MDT | Special Weather Statement | EPZ | 28 min | |
| Aug 5, 1:23 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 2 hr |
| Aug 5, 2:16 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
| Aug 5, 2:30 PM MDT | Special Weather Statement | EPZ | 30 min | |
| Aug 5, 2:53 PM MDT | Special Weather Statement | EPZ | 37 min | |
| Aug 5, 2:59 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 2 hr |
| Aug 5, 3:11 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 11 min |
| Aug 5, 3:21 PM MDT | Areal Flood Advisory | EPZ | Otero | 114 min |
| Aug 5, 3:36 PM MDT | Areal Flood Advisory | EPZ | Grant | 114 min |
| Aug 5, 3:45 PM MDT | Special Weather Statement | EPZ | Otero | 30 min |
| Aug 5, 4:31 PM MDT | Special Weather Statement | EPZ | Otero | 29 min |
| Aug 5, 4:47 PM MDT | Special Weather Statement | EPZ | Otero | 28 min |
| Aug 5, 4:53 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 18 min |
| Aug 5, 5:04 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 116 min |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.